MAUDE Adverse Event Report: HAEMONETICS CORP HAEMONETICS MCS+ 8150 APHERESIS SYSTEM; AUTOMATED BLOOD CELL SEPARATORS

HAEMONETICS CORP HAEMONETICS MCS+ 8150 APHERESIS SYSTEM; AUTOMATED BLOOD CELL SEPARATORS
Model Number 0832F-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer discarded the kit and did not return it for the investigation.A lot history review was completed.This lot was manufactured according to approved procedures and met all specifications for release, with no noted manufacturing deviations or non-conforming events.The root cause of the reported complaint can't be determined.There is no sample or photo available to determine if there was a defect related to the manufacturing of the affected item or if user error was the cause of the issue.
 
Event or Problem Description
Haemonetics was notified on 02/09/2017 of a needlestick event that occurred with the collection set, (b)(4), filtered, utilized with a collection on the mcs+ 8150 apheresis system.The user was processing the collection set post donation and engaged the needle guard by pulling it.The user thought she heard the needle guard click and lock, but it had not locked and the user was stuck with the used needle.The user was seen at a local clinic and was given a tetanus shot as a precautionary measure.The user stated her last tetanus shot was seven years prior to this event.The user went back to the clinic for a follow up appointment one week later with no health issues.

Brand Name
HAEMONETICS MCS+ 8150 APHERESIS SYSTEM
Common Device Name
AUTOMATED BLOOD CELL SEPARATORS
Manufacturer (Section D)
HAEMONETICS CORP
400 wood rd
braintree MA 02184
MDR Report Key6391157
Report Number1219343-2017-00005
Device Sequence Number10958352
Product Code GKT
UDI-Device Identifier10812747013512
UDI-Public(01)10812747013512(17)191027(10)1016036
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
BK060023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date10/27/2019
Device Model Number0832F-00
Device Catalogue Number0832F-00
Device Lot Number1016036
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2017
Initial Report FDA Received Date03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR